Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Jackson, KY

May 10, 20165 counties in Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at May 10, 2016, 7:13 PM EDT for 5 counties in Kentucky. It was in force for 62 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 7:13 PM EDT (23:13 UTC)
Expired
May 10, 2016, 8:15 PM EDT
In force
62 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Estill County, KY, Jackson County, KY, Lee County, KY, Owsley County, KY, Rockcastle County, KY

The radar

The Jackson,KY radar (KJKL), 81 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:55 PM EDTHAIL 0.251 Wsw Clover Bottom, KY
May 10, 8:00 PM EDTTSTM WND DMG2 Nnw Gray Hawk, KYTREES WERE BLOWN DOWN ACROSS HIGHWAY 421.
May 10, 8:10 PM EDTHAIL 0.75Sandgap, KYLAW ENFORCEMENT REPORTED DIME SIZED HAIL.
May 10, 8:20 PM EDTTSTM WND DMGCressmont, KYTREES DOWN ON CRESSMONT ROAD AND TODDS ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 47 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.2 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

493 
WUUS53 KJKL 102313
SVRJKL
KYC065-109-129-189-203-110015-
/O.NEW.KJKL.SV.W.0046.160510T2313Z-160511T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
713 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN OWSLEY COUNTY IN SOUTHEASTERN KENTUCKY...
  NORTHERN JACKSON COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHWESTERN LEE COUNTY IN SOUTHEASTERN KENTUCKY...
  SOUTHERN ESTILL COUNTY IN EAST CENTRAL KENTUCKY...
  NORTHERN ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 815 PM EDT

* AT 712 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  GUM SULPHUR...OR 13 MILES NORTHWEST OF MOUNT VERNON...MOVING EAST AT
  30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOUNT VERNON...MCKEE...BOONE...WANETA...ARVEL...WILLOW SHOALS...KERBY
  KNOB...CRESSMONT...IDA MAY...BANFORD...JOHNETTA...LOAM...COLLINGSWORTH...
  WAGERSVILLE...DRIP ROCK...LAKES...MACEDONIA...TRAVELLERS REST...EGLON
  AND MORRILL.

THIS INCLUDES INTERSTATE 75 IN EAST CENTRAL KENTUCKY BETWEEN MILE
MARKERS 64 AND 72.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3748 8445 3747 8438 3750 8435 3754 8435
      3753 8430 3752 8430 3751 8426 3753 8423
      3752 8420 3756 8416 3756 8409 3764 8412
      3765 8376 3740 8377 3740 8447
TIME...MOT...LOC 2312Z 271DEG 25KT 3754 8448 

HAIL...1.00IN
WIND...60MPH
 
$$

SHALLENBERGER
1 follow-up statement
458 
WWUS53 KJKL 102350
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
750 PM EDT TUE MAY 10 2016

KYC065-109-129-189-203-110015-
/O.CON.KJKL.SV.W.0046.000000T0000Z-160511T0015Z/
OWSLEY KY-JACKSON KY-LEE KY-ESTILL KY-ROCKCASTLE KY-
750 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTHWESTERN OWSLEY...NORTHERN JACKSON...SOUTHWESTERN LEE...
SOUTHERN ESTILL...AND NORTHEASTERN ROCKCASTLE COUNTIES...

AT 749 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHIRLEY...OR 11
MILES NORTHWEST OF MCKEE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MCKEE...WANETA...ARVEL...WILLOW SHOALS...KERBY KNOB...CRESSMONT...IDA MAY...
BANFORD...JOHNETTA...LOAM...COLLINGSWORTH...WAGERSVILLE...DRIP ROCK...
LAKES...MACEDONIA...TRAVELLERS REST...EGLON...MORRILL...LEIGHTON AND
STURGEON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3751 8426 3753 8423 3752 8420 3756 8416
      3756 8409 3764 8412 3765 8376 3740 8377
      3740 8429 3752 8428
TIME...MOT...LOC 2349Z 271DEG 25KT 3754 8415 

HAIL...0.75IN
WIND...60MPH
 
$$

HAL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:37 PM EDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 10, 3:37 PM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT TUE MAY 10 2016

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 337 PM EDT TUE MAY 10 2016

AN ACTIVE PERIOD IS EXPECTED THIS EVENING/TONIGHT...WITH THE
COMBINATION OF AN UPPER LEVEL SHORTWAVE AND A STATIONARY FRONT
ACROSS THE REGION. A STORM SYSTEM HAS CURRENTLY DEVELOPED ACROSS
WESTERN KY...ALREADY RESULTING IN MULTIPLE SEVERE AND TORNADO
WARNINGS. INSTABILITY ACROSS EASTERN KY HAS INCREASED WITH THE
LATEST NAM RUNS...WITH 2K J/KG EXPECTED BY 21Z. HOWEVER...HIGHEST
CAPE AND INSTABILITY REMAINS WEST OF THE CWA...BUT CAN/T RULE OUT
SOME LARGE HAIL MAKING IT INTO OUR CWA. FURTHERMORE STRONG LLVL WIND
SHEAR...WITH THE BULK OF THE SHEAR BELOW 4K FT...ALSO SHOWING A HIGH
POSSIBILITY FOR BOWING SEGMENTS AND STRAIGHT LINE WINDS. GIVEN THE
HISTORY OF THESE STORMS SO FAR...CAN ALSO EXPECT A LARGE AMOUNT OF
CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS.

HI RES MODELS HAVE HAD A HARD TIME AGREEING ON THE SHORT
TERM...ESPECIALLY THE TRACK OF STORMS AS THEY HEAD INTO OUR REGION.
THIS MORNING THE HRRR INITIALIZED THE BEST...BUT DID NOT HAVE A GOOD
HANDLE ON DEVELOPING CONVECTION OVER EASTERN KY. LATER ON...THE HI
RES ARW HAD THE BEST HANDLE ON THE DYING SHOWERS ACROSS THE CWA AND
THE DEVELOPING CONVECTION. IF THIS HELD TRUE IT SHOWED THE SYSTEM
COLD POOLING THEN DIVING SOUTHWARD...LIKELY ONLY CLIPPING OUR SW
COUNTIES. THE LATEST RUNS HAVE SEEMED TO COME INTO A SLIGHTLY BETTER
AGREEMENT...SHOWING THE CURRENT CONVECTION TRAVELING ALONG THE OHIO
RIVER...WITH ISOLATED CELLS DEVELOPING AHEAD. THE SYSTEM WILL THEN
REACH NORTH CENTRAL KY AND SHIFT SOUTHEAST ACROSS THE CWA BETWEEN 0
AND 6Z. BASED NEAR TERM POPS ON THIS IDEA...HOWEVER AM A BIT
CONCERNED THAT THIS IS A BIT SLOW...AS THE SHORTWAVE WILL ALREADY BE
EXITING TO THE EAST OF THE REGION AT THAT POINT.

SRLY WINDS AND MOISTURE WILL REMAIN IN PLACE THROUGH TOMORROW. THIS
WILL KEEP SCATTERED SHOWER AND THUNDERSTORM POTENTIAL ACROSS THE
REGION THROUGH THE DAY AND OVERNIGHT WEDNESDAY NIGHT.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 337 PM EDT TUE MAY 10 2016

A VERY PROGRESSIVE PATTERN WILL CONTINUE THROUGH THE EXTENDED.
WHILE WE WILL BE ABLE TO SQUEEZE OUT A FEW DRY PERIODS...THE
WEATHER AS A WHOLE WILL REMAIN VERY UNSETTLED. THE PERIOD WILL
START AS A COLD FRONT IS ADVANCING TOWARDS THE AREA. WITH PLENTY
OF LOW LEVEL MOISTURE IN PLACE...AND SEVERAL WEAK DISTURBANCES
PUSHING ACROSS THE AREA...SHOWER AND THUNDERSTORM CHANCES WILL
CONTINUE ON THURSDAY. THE COLD FRONT WILL SWING ON THROUGH
THURSDAY NIGHT AND BRING THE BEST CHANCE OF RAIN TO THE AREA.
FRONT SHOULD DEPART EARLY FRIDAY WITH DRIER AND COOLER AIR
RETURNING FOR FRIDAY. THE COOLER WEATHER WILL PERSIST INTO FRIDAY
NIGHT. BY SATURDAY...A SHORTWAVE TROUGH WILL SWING ACROSS THE AREA
FROM THE NORTHWEST AND BRING IN ANOTHER CHANCE OF RAIN. THE
QUESTION THEN TURNS TO HOW FAR SOUTH THE BAROCLINIC ZONE SETS UP
HEADING INTO SUNDAY AND NEXT WEEK. MODELS HAVE BEEN FLIP FLOPPING
ON THE PLACEMENT OF THIS ZONE...SO WILL MAINTAIN SOME LOW POPS
INTO NEXT WEEK. REGARDLESS...TEMPERATURES WILL TREND SLIGHTLY
BELOW NORMAL THROUGH MUCH OF THE EXTENDED.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 143 PM EDT TUE MAY 10 2016

OTHER THAN A FEW SPRINKLES ACROSS EASTERN KY...VFR CONDITIONS ARE
STILL IN CONTROL WITH SW WINDS GUSTING BETWEEN 10 AND 15 KNOTS.
THERE IS STILL A BIT OF CONCERN FOR THE EVENING/OVERNIGHT PORTION
OF THE TAF...AS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO IMPACT
THE AREA. UNFORTUNATELY THERE IS STILL QUITE A BIT OF UNCERTAINTY
AS TO WHERE THE STORMS ARE GOING TO DEVELOP/TRAVEL AND WHAT TAF
SITES THEY WILL IMPACTS WHEN. AS SUCH...TRIED TO TIME OUT BEST
CHANCES BUT KEPT WITH VCTS AT THIS TIME. AS SHOWERS AND STORMS
NEAR OUR AREA LATE THIS AFTERNOON/EVENING...WILL UPDATE FOR BETTER
TIMING AND IMPACTS. THE MAIN IMPACT FROM THESE STORMS WILL BE HIGH
WINDS...POTENTIALLY DAMAGING. FREQUENT CLOUD TO GROUND LIGHTNING
AND SOME HAIL WILL ALSO BE PRESENT IN SOME OF THESE STORMS.
CONDITIONS WILL IMPROVE AS WE HEAD INTO THE MORNING
HOURS...HOWEVER EXPECT LOW CIGS IN THE MVFR RANGE TO STICK AROUND
MUCH OF THE DAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...JMW
LONG TERM...KAS
AVIATION...JMW
Hazardous weather outlook, May 10, 7:08 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
708 PM EDT TUE MAY 10 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-120215-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BROADHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN...
PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...
JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY...
PIKEVILLE...SOUTH WILLIAMSON
708 PM EDT TUE MAY 10 2016

...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

NUMEROUS THUNDERSTORMS WILL DEVELOP THIS EVENING INTO TONIGHT. ANY
STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO BECOME SEVERE. DAMAGING
WINDS...HAIL UP TO HALF DOLLAR SIZE...AND LOCALLY HEAVY RAINS WILL
BE THE MAIN THREATS FROM THESE STORMS. STORMS MAY CONTINUE THROUGH
TONIGHT...WITH HEAVY RAIN AND POTENTIAL FLOODING BECOMING THE
PRIMARY THREAT FOR ANY LOCATIONS THAT EXPERIENCE MULTIPLE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THUNDERSTORMS WILL BE POSSIBLE AT TIMES WEDNESDAY THROUGH
THURSDAY NIGHT. SOME OF THE STORMS COULD BE STRONG...ESPECIALLY
THURSDAY AFTERNOON AND EVENING.

THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY EVENING THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY WIND DAMAGE...HAIL...OR
FLOODING THROUGH THIS EVENING.

GUSEMAN

In the hours before

Special weather statement, May 10, 5:40 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
540 PM EDT TUE MAY 10 2016

KYZ044-102200-
FLEMING-
540 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT FLEMING COUNTY...

AT 537 PM EDT...A STRONG THUNDERSTORM WAS NEAR CRAINTOWN...MOVING
NORTHEAST AT 30 MPH.

WINDS GUSTS OF 30 TO 40 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS WHICH MAY BE IMPACTED INCLUDE... FLEMINGSBURG...POPLAR
PLAINS...CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD... PECKS
RIDGE...FOXPORT...WALLINGFORD...SHERBURNE...TILTON...HILLSBORO...
COWAN...MOUNT CARMEL...EWING AND FLEMINGSBURG JUNCTION.

&&

LAT...LON 3849 8359 3843 8358 3839 8346 3826 8373
      3829 8373 3829 8379 3828 8381 3830 8382
      3830 8384 3834 8384 3836 8388 3836 8389
      3843 8395 3847 8388 3846 8385 3852 8364
TIME...MOT...LOC 2137Z 231DEG 25KT 3841 8379

HAL
Special weather statement, May 10, 6:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
646 PM EDT TUE MAY 10 2016

KYZ069-111-112-114-102330-
JACKSON-LEE-OWSLEY-BREATHITT-
646 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT ORTIONS OF ACKSON...LEE...
OWSLEY...AND BREATHITT COUNTIES...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES
WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...
BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE...ID
A MAY... BANFORD...ST. HELENS...TRAVELLERS
REST...AIREDALE...OAKDALE...STURGEON... JETTS
CREEK...LEVI...LONE...ELIAN...TURKEY...GRASS...AND NATHANTON.

&&

LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341
TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383

HAL
Special weather statement, May 10, 6:55 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE
JACKSON KY 655 PM EDT TUE MAY 10 2016

KYZ069-111-112-114-102330-
JACKSON-LEE-OWSLEY-BREATHITT-
655 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF JACKSON...LEE...
OWSLEY...AND BREATHITT COUNTIES...

AT 645 PM EDT...A STRONG THUNDERSTORM WAS OVER WILD DOG...OR 8 MILES
WEST OF BOONEVILLE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS WHICH MAY BE AFFECTED INCLUDE...
BEATTYVILLE...BOONEVILLE...FINCASTLE...CRESSMONT...VADA...LEROSE...
IDA MAY...BANFORD...ST. HELENS...TRAVELLERS REST...AIREDALE...
OAKDALE...STURGEON...JETTS CREEK...LEVI...LONE...ELIAN...
TURKEY...GRASS...AND NATHANTON.

&&

LAT...LON 3735 8381 3744 8394 3770 8369 3752 8341
TIME...MOT...LOC 2245Z 226DEG 26KT 3748 8383

HAL
Local storm report, May 10, 7:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
711 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     HAIL             BEATTYVILLE             37.58N 83.71W
05/10/2016  M1.00 INCH       LEE                KY   TRAINED SPOTTER

            WRIST SIZED LIMBS DOWNED. ESTIMATED 45 TO 50 MPH WINDS.

&&

DSTAMPER

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 5:40 PM EDTSpecial Weather StatementJKLFleming20 min
May 10, 6:46 PM EDTSpecial Weather StatementJKLLee, Owsley44 min
May 10, 6:55 PM EDTSpecial Weather StatementJKLLee, Owsley35 min
May 10, 6:56 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Menifee, Powell, Wolfe64 min
May 10, 6:59 PM EDTSevere Thunderstorm WarningJKLBreathitt, Lee, Owsley, Wolfe61 min
May 10, 7:06 PM EDTAreal Flood AdvisoryJKLFleming3 hr
May 10, 7:36 PM EDTSevere Thunderstorm WarningJKLElliott, Menifee, Morgan, Rowan, Wolfe49 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.